Doctor insights on:
Summers Eve Medication
Hi doctor. My aunt is 72 y.O with hypertension and arthritis. She's not taking any medication. Can I give her fish oil and vitamin e? Thank you
Ask her & her doctor: Her doctor would want to know about any vitamins or supplements she's taking. Generally fish oil and vitamin e should be fine, as long as she's not on additional medications that can interfere with blood clotting. Make sure the vitamin e is natural, not synthetic. You want d-tocopherol, not dl tocopherol. Also make sure the fish oil comes from a reputable company that checks for heavy metals. ...Read more
Which medications should I stop taking before my male breast reduction surgery? I am not on any prescribed medications, but I do take vitamin e, gingko biloba, and a drink a lot of herbal teas. Should I stop using these herbal and vitamin supplements befo
It's a waste of $: Ginkgo biloba failed clinical trials, It's NOT effective. Since it's not a drug, the FDA can't stop the quacks who market it from doing so. As for herbal teas: they taste nice but a typical herbal tea brewed in the typical American way is EXTREMELY weak tea; so dilute that the likelihood of any real biochemical effect is essentially none. BURN THIS in your mind: Skepticism is good for your health. ...Read more
Currently I'm taking vitamins that I bought in nearby drug store. I have vitamin c, calcium, and vitamin E capsules is there a sequence in taking it?
No sequence: No particular sequence that you have to follow. You can take it which ever you like. Or you can get all of them in multivitamin-once a day. ...Read more
Which of the drugs/over the counter supplements have blood-thinning effects? L-arginine, pentoxifylline, Coq10, Vitamin-e? Read e, pentox arg all do.
A large number: There are a lot of OTC medications and herbal supplements can 'thin the blood'. Medications like aspirin, ibuprofen, Naprosyn, (naproxen) fish oil, all can have this effect. Herbal supplements such as borage, ginko, garlic, ginger can also have some effect. If you are on a prescription. Blood thinner, then discuss the use of OTC and herbal medications with your physician before taking anything new. ...Read more
I have an odor& ive been to the gyro and she said I'm fine. I've tried to use summers eve but my gyno said it was messing with things &making it worse.
Vaginal odor: Could be bacterial vaginosis which is treated with Flagyl. Ask for testing of bacterial vaginosis or overgrowth of mycoplasma ureoplasma or chlamydia (treat with Zithromax). Trichomonis usually causes itching (Flagyl) as does yeast (Diflucan) and gonorrhea is usually quite a bit of pus, but would test for those as well. Follow up at gyn, STD clinic ...Read more
Hmmm....: It's not super bad, but usually is not needed. The outside is the vulva and can be be gently washed during baths and showers. The inside is the vagina. Vaginas are not meant to be washed. That means washing vaginas is not natural, and can mess up the inside, balanced conditions of a vagina. It's nice to have good hygiene, but know that vaginas are "self-cleaning". ...Read more
Vulvar Care: Any mild soaps and washes are fine to use externally ...Read more
Does summers eve douche ever expire? I want to know because I want to do it but the bottle doesn't have an expiration date
The box likely has an expiration date. If you are unsure or can't find it you should discard the bottle. You can call the company, and if there is a lot number on the bottle they may be able to look the expiration date up that way.
Good luck. ...Read more
I'm worried because my vag with summers eve everyday. Is there any way to stop the itch, and what is causing it, what do you suggest?
Yeast infection?: The most common cause of vaginal itching is a yeast infection. But there are other causes. The only way to know for sure is to see your doc and have an exam and some tests. If you want to try an over-the-counter vaginal yeast medication first, you can. They are effective and available at the pharmacy without a prescription. You shouldn't douche more than once per week. Best wishes! ...Read more
I am not sure what you mean by "PH hormones". When I looked that up on the web the only answers I got was Parathyroid Hormones. Is that what you have and if so, what is being done about it?
Whatever PH is, I see no reason to worry about body wash, and please let me know what you mean by "ph" ...Read more
Baby soap and water: Stick to good old fashion soap and water. First of all, its cheaper and secondly you won't have to worry about the ingredients in summer eve. ...Read more
My doctor told me that summers eve was bad to use. I'm confused I thought it was derm. Tested. What else is ok to use?
The most common side effect of summer's eve is:
Seek medical attention right away if any of these severe side effects occur while taking povidone iodine topical (the active ingredient contained in summers eve)
severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips or tongue. ...Read more
I used a summers eve medicated douche a week before my period was due, and as of now I'm 2 weeks late. Could the douche be the reason for that?
I recently washed with summers eve and ever since I have been breaking out. I seem to have lost some pubis hair as well with itching. Help please?!
External yeast: In general, it is not a good idea to use over-the-counter cleansing products in the vulvar or vaginal area. The problem is that they might interfere with the normal bacteria and predispose you to yeast infections. You can try some over-the-counter Hydrocortisone cream for the itching while you wait to get in to be seen by your doctor! ...Read more
Missed bcp in first week & had sex, took bcp 12 hours late in 3rd week but no sex. Used new summers eve soap & just started bleeding a little, why?
My vagina smells horrible and has a thick white discharge. I can't see my gyn for a month, is there anything I can do @ home? I use summers eve everyday
Stop douching: You need to be tested for infection. If you can't see your obgyn schedule a visit with a primary care doctor. Severe vaginal odor is not normal. Bacterial vaginosis is the most common cause. Stop douching. This kills off the normal vaginal bacterial that cleans and stabilizes the vagina. You are likely making things worse. ...Read more
I trust you mean IMIPRAMINE a tricyclic anti-depressant plus evion a vitamin (anti-oxidant) (India) The two together do not interact in any way I can figure.
Hope this helps!!
Dr Z ...Read more
Safe: Vitamin E is generally considered safe for most healthy people. Evion, a brand of vitamin E, should be no different. In high doses, more than 400 IU/day, it might promote bleeding and even stroke. Nausea, diarrhea, fatigue, and weakness have also been reported with high doses. Most would not recommend this supplement for a young healthy woman: focus on healthy food sources such as fruits/veggies. ...Read more